IVIG flow rate??
AnonymousNovember 9, 2006 at 2:12 pm
Hi everyone…I have a question about the flow rate of IVIG’s. I’ve been getting IVIG’s for about 3-4 years and the fasted rate I ever had was 120 and that hurt really bad. My usual rate was about 90-100. I stopped them for almost a year and started back last month with a new doctor…he had stopped them saying they were not doing enough for me. He doubled my dose and increased the flow to 190-200 close to the end and it didn’t hurt at all. I just don’t understand it. I’m 5’4″ and 135 pounds. Also, I didn’t get the usual headache and it did not seem to help. He wanted me to go back on prednisone, I also take cellcept and I was wondering if he gave me a placebo to humor me and now say, I told you the prednisone is what would really help better than the IVIG. What do you think? Thanks, Susie27
AnonymousNovember 9, 2006 at 4:28 pm
I was at the symposium and leaarned alot from a session on IVIG, part of it given by a vice president of IGG Company, (a supplier of about 7 brans). He emailed me his power point presentation because I missed part of it. The thing I remembered was if you want to limit the side effects premedicate before the infusion and go slow with the infusion rate. The interesting thing I learned was that because you have never had a reaction during or after an infusion does not mean you never will. This is because each infusion is most likely a different lot number and a different lot number means a totally different group of blood donors. It can be that you can react to something from a particular donor. If you would like me to email you the power point presentation just send me a private message with your email address.
AnonymousNovember 10, 2006 at 11:16 am
Hi Cindy and thanks, I appreciate your response and I understand what your saying. Sometimes I do take IV benedryl (spelling?), phenergan and tylenol. Usually nothing, but this time benedryl IV and Tylenol tablets and I slept through most of it, but before when I would be in a hurry and ask for a faster rate, the nurses always told me they “never” gave it faster than 120. Also, I always had an EKG and blood work for BUN and creatinin just before and not this time with this new doc in the same military hospital where I have always had my treatments. Prior to this last treatment, the doc preached to me about the cost. He has been at this hospital one year and that was when 90% of the patient’s were put on a different plan of treatment. That is why I’m concerned with what I recieved. Still, they did monitor my BP and temp every 15 minutes. My e-mail is [email]firstname.lastname@example.org[/email]
AnonymousNovember 10, 2006 at 12:55 pm
[COLOR=”Purple”]Hi Susie. I’ve been getting IVIG monthly since Aug. 05 and I swear sometimes I’m getting $6000 worth of water. So I understand your concerns. I’ve had several brands and I know which one works best for me, although none of them have made a big difference. I started having side effects about 3 months ago with the treatment ie: joint pain, swelling and at that time they were running it at 250cc/hr! I got them to run it at no more than 150cc/hr. and the side effects are gone. We don’t do ekg’s before treatments but always lab work to monitor kidney function. I always get the label off the box of IVIG so I know what brand I’m getting. If you receive anymore IVIG this might be something you want to ask for then you’ll know exactly what you’re getting.Take care. Vicki[/COLOR]
AnonymousNovember 10, 2006 at 11:27 pm
I weigh 131 lbs, am 5’3 and receive 25 mgs I V I G . It starts with 32 for 15 minutes then goes to 64 for 15 minutes, then to 120 for 1/2 hour and something less than 240 for the remainder. I have had no problems with reactions or side affects. However, I too think sometimes the infusion has been useless. This seems to be more so during the hot weather, which is making me wonder if it could be increased during the summer. I am soon going to ask the neuro about that. I can probably guess his answer !
P S My treatments are every 4 weeks. for the past 3 1/2 years.
You must be logged in to reply to this topic.